Alert archive / Kentucky / River Flood Warnings in 2012

River Flood Warning 18, NWS Paducah, KY

March 8, 2012Muhlenberg County, Kentucky

NWS Paducah, KY issued this river flood warning at Mar 8, 2012, 7:49 PM CST for Muhlenberg County, Kentucky. It took effect at Mar 10, 2012, 3:44 AM CST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 7:49 PM CST (01:49 UTC)
In effect from
Mar 10, 2012, 3:44 AM CST
Expired
Mar 12, 2012, 1:32 PM CDT
In force
57 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

County Muhlenberg County, KY

The river

Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 18.41 ft at Mar 11, 2012, 8:00 AM CDT.

actionminormoderate10020030003/0903/1003/1103/1203/13
Action stage
378 ft
Minor stage
380 ft
Moderate stage
386 ft
Major stage
400 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WGUS43 KPAH 090149
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
749 PM CST THU MAR 8 2012

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  GREEN RIVER AT PARADISE 

.HEAVY RAINFALL OVER THE PAST 24 HOURS HAS CAUSED WATER LEVELS
 ALONG THE GREEN RIVER TO RISE.  THE RIVER IS FORECAST TO RISE
 ABOVE FLOOD STAGE AT PARADISE SATURDAY EVENING AND IS FORECAST
 TO FALL BELOW FLOOD STAGE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-100549-
/O.NEW.KPAH.FL.W.0018.120311T0223Z-120312T1942Z/
/PRDK2.1.ER.120311T0223Z.120312T0000Z.120312T1342Z.NO/
749 PM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT PARADISE.
* FROM SATURDAY EVENING TO MONDAY AFTERNOON.
* AT  7:15 PM THURSDAY THE STAGE WAS 371.4 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 381.1 FEET BY SUNDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
8 follow-up statements
910 
WGUS83 KPAH 091838
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1238 PM CST FRI MAR 9 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KENTUCKY...
 
  GREEN RIVER...AT PARADISE...AFFECTING MUHLENBERG COUNTY.
 
.MINOR FLOODING IS FORECAST ON THE THE GREEN RIVER AT PARADISE. THE 
RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING. SEE 
THE DETAILS BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-102238-
/O.EXT.KPAH.FL.W.0018.120310T1312Z-120313T1500Z/
/PRDK2.1.ER.120310T1312Z.120311T1800Z.120313T0900Z.NO/
1238 PM CST FRI MAR 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* FROM SATURDAY MORNING TO TUESDAY MORNING
* AT 12:15 PM FRIDAY THE STAGE WAS 377.1 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 381.6 FEET BY SUNDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
535 
WGUS83 KPAH 100230
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
830 PM CST FRI MAR 9 2012

...THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER IN 
  KENTUCKY...AT PARADISE AFFECTING MUHLENBERG COUNTY. 
 
.DUE TO THE RECENT RAIN AND THUNDERSTORM ACTIVITY ALONG THE
GREEN RIVER BASIN...MINOR FLOOD CONDITIONS WILL DEVELOP AT 
PARADISE WITHIN THE NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-110630-
/O.EXT.KPAH.FL.W.0018.120310T0944Z-120313T1559Z/
/PRDK2.1.ER.120310T0944Z.120311T1200Z.120313T0959Z.NO/
830 PM CST FRI MAR 9 2012

THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE.
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT 8 PM FRIDAY THE STAGE WAS 378.7 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 381.6 FEET BY SUNDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
242 
WGUS83 KPAH 101722
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1122 AM CST SAT MAR 10 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KENTUCKY...
 
  GREEN RIVER...AT PARADISE...AFFECTING MUHLENBERG COUNTY.
 
.MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST ON THE 
GREEN RIVER AT PARADISE. THE RIVER CONTINUES TO RISE AND IS FORECAST 
TO FALL BELOW FLOOD STAGE MONDAY AFTERNOON. SEE THE DETAILS BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-112122-
/O.EXT.KPAH.FL.W.0018.000000T0000Z-120313T0130Z/
/PRDK2.1.ER.120310T1050Z.120311T1200Z.120312T1930Z.NO/
1122 AM CST SAT MAR 10 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL MONDAY EVENING
* AT 10:15 AM SATURDAY THE STAGE WAS 380.5 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 381.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EARLY AFTERNOON.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
345 
WGUS83 KPAH 110253
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
853 PM CST SAT MAR 10 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
  
  GREEN RIVER AT PARADISE 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-120653-
/O.CON.KPAH.FL.W.0018.000000T0000Z-120313T0130Z/
/PRDK2.1.ER.120310T1050Z.120311T1200Z.120312T1930Z.NO/
853 PM CST SAT MAR 10 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL MONDAY EVENING
* AT  8:15 PM SATURDAY THE STAGE WAS 381.2 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 381.5 FEET BY SUNDAY MORNING. IT WILL
  FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
870 
WGUS83 KPAH 111938
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
238 PM CDT SUN MAR 11 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KENTUCKY...
 
  GREEN RIVER AT PARADISE AFFECTING MUHLENBERG COUNTY.
 
.MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST ON THE 
GREEN RIVER AT PARADISE. SEE THE DETAILS BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-122338-
/O.EXT.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/
/PRDK2.1.ER.120310T1050Z.120311T1630Z.120313T0000Z.NO/
238 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL LATE MONDAY NIGHT
* AT  2:15 PM SUNDAY THE STAGE WAS 381.6 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
106 
WGUS83 KPAH 120221
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
921 PM CDT SUN MAR 11 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
  GREEN RIVER AT PARADISE AFFECTING MUHLENBERG COUNTY 
 
.HEAVY RAINFALL [TIME FRAME] [LOCATION] HAS CAUSED RIVER LEVELS TO 
RISE. [ANY OTHER PERTINENT INFORMATION]

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-130600-
/O.CON.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/
/PRDK2.1.ER.120310T1050Z.120311T1630Z.120313T0000Z.NO/
921 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL LATE MONDAY NIGHT
* AT  8:15 PM SUNDAY THE STAGE WAS 381.4 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
665 
WGUS83 KPAH 120223 CCA
FLSPAH
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
921 PM CDT SUN MAR 11 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
  
  GREEN RIVER AT PARADISE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-130600-
/O.COR.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/
/PRDK2.1.ER.120310T1050Z.120311T1630Z.120313T0000Z.NO/
921 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL LATE MONDAY NIGHT
* AT  8:15 PM SUNDAY THE STAGE WAS 381.4 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$
122 
WGUS83 KPAH 121832
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
132 PM CDT MON MAR 12 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KENTUCKY...
 
  GREEN RIVER...AT PARADISE...AFFECTING MUHLENBERG COUNTY.
 
.THE GREEN RIVER HAS FALLEN BELOW FLOOD STAGE AT PARADISE. THE FLOOD
WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-121902-
/O.CAN.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/
/PRDK2.1.ER.120310T1050Z.120311T1630Z.120312T1712Z.NO/
132 PM CDT MON MAR 12 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE GREEN RIVER AT PARADISE.
* AT  1:15 PM MONDAY THE STAGE WAS 379.9 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:12 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 378.0 FEET BY 
  TOMORROW MORNING.
* IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE 
  TVA FOSSIL PLANT.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:35 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 8, 5:35 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CST THU MAR 8 2012

.UPDATE...
ISSUED AT 535 PM CST THU MAR 8 2012

UPDATED THE AVIATION SECTION FOR 00Z TAF ISSUANCE. MINOR TWEAKS HAVE
BEEN MADE TO THE HOURLY TRENDS IN THE GRIDS. WILL BE MONITORING
OVERNIGHT TEMPERATURES CLOSELY FOR THE POTENTIAL FOR TEMPERATURES TO
DROP BELOW CURRENT FORECAST LEVELS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 303 PM CST THU MAR 8 2012

CURRENT CONCERNS IN THE NEAR TERM REVOLVE AROUND HOW SOON TO END
PRECIPITATION LATE THIS AFTERNOON AND EARLY THIS EVENING. SHORT
TERMS MODELS DIFFER ON HOW QUICKLY TO GET RID OF THIS RAIN...THAT IS
ALL POST FRONTAL. THE PRECIPITATION SHOULD QUICKLY COME TO AN END
LATER TODAY/THIS EVENING AS A NORTHERN STREAM TROUGH...NOW MOVING
ACROSS PARTS OF THE UPPER MIDWEST...CONTINUES TO SWING EAST TOWARD
THE APPALACHIANS THIS EVENING. AT THE SURFACE...HIGH PRESSURE WILL
BE STEADILY BUILDING INTO THE AREA. THE ATMOSPHERE IS EXPECTED TO
DRY OUT RATHER QUICKLY...WITH THE RAIN EXITING THE ENTIRE AREA BY
MIDNIGHT OR SO...AND SKIES BECOMING CLEAR EVERYWHERE BY 12Z FRIDAY.

MUCH COOLER/DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA BEHIND THE
FRONT THAT WENT THROUGH EARLIER TODAY. NORTHWEST FLOW WILL TAKE OVER
BY LATER TONIGHT AND INTO FRIDAY...BUT THE COLDEST AIR WILL STAY
CONFINED TO THE GREAT LAKES REGION. IT WILL BE A CHILLY MORNING ON
FRIDAY AS LOWS DIP INTO THE LOWER 30S IN MANY PLACES. HIGHS ON
FRIDAY WILL GENERALLY BE IN THE 50S. THIS TIME OF THE YEAR...YOU
HAVE TO TAKE INTO ACCOUNT THE SUN ANGLE AND ITS AFFECTS ON OUR
TEMPERATURES. FULL SUNSHINE ON FRIDAY WILL DEFINITELY HELP BOOST
TEMPERATURES. IN ADDITION...THROUGHOUT THE DAY ON FRIDAY AND
ESPECIALLY AS WE HEAD INTO FRIDAY NIGHT...UPPER LEVEL HEIGHTS WILL
BE ON THE RISE AS AN UPPER LEVEL RIDGES SLOWLY BUILD OVER THE AREA.
HOWEVER...AS THE SFC HIGH SETTLES OVER THE OHIO VALLEY FRIDAY
NIGHT/SATURDAY MORNING...IT WILL BE A COLD START TO SATURDAY. SOME
OF THE GUIDANCE NUMBERS ARE ADVERTISING LOWS IN THE MID 20S IN
SOME PLACES. THIS ESPECIALLY TRUE OVER PARTS OF SOUTHERN
IL/SOUTHWEST IN AND NORTHERN KY AS SOME PRETTY DRY AIR IS
ASSOCIATED WITH THE SFC HIGH CENTER THAT MIGRATES ACROSS THE UPPER
MIDWEST AND INTO THE OHIO VALLEY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 303 PM CST THU MAR 8 2012

HIGH PRESSURE TO REMAIN IN CONTROL SAT AND SAT NIGHT...AS MODELS
HAVE ALL SEEMED TO COME AROUND TO A SLOWER PROGRESSION OF THE
UPPER LOW SFC TROF COMING NE OUT OF THE SOUTHERN PLAINS. WILL
DELAY ONSET OF SHOWERS WITH THIS SYSTEM UNTIL SUNDAY /WEST/ AND
LATER SUN AFTN /EAST/. NEGATIVELY TILTED TROF SHOULD SWING NE
INTO THE FORECAST AREA SUNDAY NIGHT...PRODUCING WIDESPREAD SHOWER
AND POSSIBLY SOME STRONG THUNDERSTORMS. THE MAIN FACTOR AGAINST
STRONG STORM DEVELOPMENT MAY END UP BEING A LACK OF INSTABILITY
DUE TO ALL OF THE WIDESPREAD SHOWERS AND CLOUDS AHEAD OF THE MAIN
MID/LOWER LVL TRIGGERS.

WILL TRY TO DRY THINGS OUT A BIT FROM WEST TO EAST MONDAY...BUT
THERE WILL BE NO REAL COLD FRONTAL PASSAGE WITH THIS SFC
TROF...AND WE ARE LEFT IN A BROAD SW FLOW AT THE SFC AND ALOFT.
NO REAL TRIGGERS TO KEY ON...BUT AFTERNOONS WILL BECOME QUITE
UNSTABLE EARLY/MID WEEK AS HIGH TEMPS JUMP QUICKLY INTO THE MID
70S AND DEW POINTS RISE INTO THE MID AND UPPER 50S. CANNOT RULE
OUT POP UP ISOLATED TO SCT CONVECTION WITH THIS TYPE OF
REGIME...ESP DURING HEAT OF DAY...BUT SHOULD NOT BE ANYTHING
WIDESPREAD OR ORGANIZED. JUST WELL ABOVE NORMAL TEMPS LOOK TO BE
THE MAIN STORY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY AFTERNOON)
ISSUED AT 535 PM CST THU MAR 8 2012

THE RAIN HAS ENDED...LEAVING MID-LEVEL CEILINGS BEHIND AT ALL SITES.
SOME GUSTS IN THE TEENS WILL BE POSSIBLE FOR A FEW HOURS THIS
EVENING...THEN THE PRESSURE GRADIENT RELAXES QUITE A BIT FOR THE
OVERNIGHT HOURS. CEILINGS WILL LIFT EVEN MORE THROUGH THE
EVENING...AND EVENTUALLY CLEAR OUT OVERNIGHT. WITH A LOT OF WATER
LYING AROUND THE AREA...AM CONCERNED WITH THE POTENTIAL FOR FOG
DEVELOPMENT AT ALL SITES TOWARD MORNING...IF WINDS SLACK OFF UNDER
5KTS. INTRODUCED 6SM BR AT ALL SITES JUST TO HINT AT THE
POSSIBILITY...AND WILL MONITOR THE SITUATION CLOSELY THIS EVENING.
HOPEFULLY THERE WILL BE MORE CLARITY IN THE 06Z TAFS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE.......KES
SHORT TERM...CW
LONG TERM....MEFFERT
AVIATION.....DRS
Hazardous weather outlook, Mar 8, 3:57 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CST THU MAR 8 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
357 PM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAINFALL WITH A FEW RUMBLES OF THUNDER...FROM FAR SOUTHEAST
MISSOURI EASTWARD THROUGH SOUTHERN KENTUCKY THIS AFTERNOON WILL
END QUICKLY FROM NORTH TO SOUTH EARLY TONIGHT. THE RAINS MAY MIX
WITH A LITTLE SLEET IN ILLINOIS AND SOUTHWEST INDIANA...BUT NO
TRAVEL IMPACTS ARE EXPECTED.

TEMPERATURES WILL FLIRT WITH THE FREEZING MARK TONIGHT IN MANY
LOCATIONS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HARD FREEZE WITH SEVERAL HOURS OF FREEZING TEMPERATURES AND
LOWS IN THE MID 20S WILL BE POSSIBLE FRIDAY NIGHT...MAINLY ALONG
AND NORTH OF ROUTE 13 IN SOUTHERN ILLINOIS AND OVER SOUTHWEST
INDIANA. ALMOST ALL AREAS WILL SEE AT LEAST A LIGHT FREEZE.

ISOLATED TO SCATTERED THUNDERSTORMS...ALONG WITH THE POSSIBILITY
OF WIDESPREAD HEAVY RAINFALL WILL RE-ENTER THE FORECAST
AREA...MAINLY SUNDAY AFTERNOON AND OVERNIGHT SUNDAY NIGHT. SOME
SEVERE STORMS CANNOT BE RULED OUT IN THAT TIME FRAME.

THEREAFTER...SMALL CHANCES FOR THUNDERSTORMS WILL BE IN THE
FORECAST MUCH OF THE REST OF THE FORECAST PERIOD. THOUGH STORM
COVERAGE IS NOT EXPECT TED TO BE VERY HIGH...IT WILL BE QUITE WARM
AND UNSTABLE DURING THE HEAT OF THE DAY TUESDAY AND WEDNESDAY.
THEREFORE...ISOLATED SEVERE STORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 8, 7:36 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      MURRAY                  36.61N 88.32W
03/08/2012                   CALLOWAY           KY   DEPT OF HIGHWAYS

            US 641 SOUTH AT 2 TO 3 MILE MARKER NEAR PHILLIPS RD HAS
            WATER OVER THE ROAD. AS DOES KY HWY 299 FROM 0 TO 1 MILE
            MARKER, AND KY HWY 783 AT MM 5 TO 7, AND KY HWY 1550 AT
            MM 4 TO 5 NEAR DORAN ROAD AND KY HWY 893 AT MM 15 TO 17
            IN CALLOWAY COUNTY.

&&

JAYSONW
Local storm report, Mar 8, 7:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HEAVY RAIN       BENTON                  36.85N 88.36W
03/08/2012  M2.00 INCH       MARSHALL           KY   TRAINED SPOTTER

            2.00 INCHES OF RAINFALL SINCE BEGINNING EARLY THIS
            MORNING.

0131 PM     HEAVY RAIN       MURRAY                  36.61N 88.32W
03/08/2012  M3.00 INCH       CALLOWAY           KY   CO-OP OBSERVER

            3.00 INCHES OF RAINFALL TOTAL SINCE EARLY THIS MORNING.

0500 PM     FLASH FLOOD      FULTON                  36.51N 88.88W
03/08/2012                   FULTON             KY   DEPT OF HIGHWAYS

            KY HWY 1128 AT MM 5 TO 6 HAS WATER OVER THE ROAD. KY HWY
            94 AT MM 7 TO 11 IS CLOSED. KY HWY 94 AT MM 24 TO 26 AT
            WILLINGHAM BOTTOMS BETWEEN KY HWY 239 AND CAYCE AND US 51
            HAS WATER OVER THE ROAD.

0500 PM     FLASH FLOOD      CLINTON                 36.67N 88.99W
03/08/2012                   HICKMAN            KY   DEPT OF HIGHWAYS

            KY HWY 58 AT MM 6 TO 8 HAS WATER OVER THE ROAD AS WELL AS
            KY HWY 307 AT MM 13 TO 15.

0500 PM     FLASH FLOOD      BENTON                  36.85N 88.36W
03/08/2012                   MARSHALL           KY   DEPT OF HIGHWAYS

            KY HWY 1462 FROM MM 0 TO 1 IS CLOSED.

0500 PM     FLASH FLOOD      ARLINGTON               36.79N 89.01W
03/08/2012                   CARLISLE           KY   DEPT OF HIGHWAYS

            KY HWY 1820 AT MM 1 TO 3 HAS WATER OVER THE ROAD AS DOES
            KY HWY 1628 AT MM 3 TO 4.

0653 PM     FLASH FLOOD      HOPKINSVILLE            36.85N 87.49W
03/08/2012                   CHRISTIAN          KY   TRAINED SPOTTER

            WATER OVER THE ROADWAYS NORTH OF HOPKINSVILLE

0653 PM     HEAVY RAIN       GRACEY                  36.88N 87.66W
03/08/2012  M3.83 INCH       CHRISTIAN          KY   TRAINED SPOTTER

            TOTAL RAINFALL WAS 3.83 INCHES.

0730 PM     FLASH FLOOD      MURRAY                  36.61N 88.32W
03/08/2012                   CALLOWAY           KY   DEPT OF HIGHWAYS

            US 641 SOUTH AT 2 TO 3 MILE MARKER NEAR PHILLIPS RD HAS
            WATER OVER THE ROAD. AS DOES KY HWY 299 FROM 0 TO 1 MILE
            MARKER, AND KY HWY 783 AT MM 5 TO 7, AND KY HWY 1550 AT
            MM 4 TO 5 NEAR DORAN ROAD AND KY HWY 893 AT MM 15 TO 17
            IN CALLOWAY COUNTY.

&&

JAYSONW

Nearby

River Flood Warnings in Kentucky, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.